Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2000, 3:44 AM MDT for Sheridan County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2000, 3:44 AM MDT (09:44 UTC)
- Expired
- May 7, 2000, 4:45 AM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:00 AM MDT | Thunderstorm Wind | Antioch, NE | Tree limbs down |
| May 7, 4:50 AM MDT | Thunderstorm Wind 52 E | Antioch, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WUUS53 KLBF 070945 SVRLBF NEC161-071045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM MDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 445 AM MDT * AT 343 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTH OF HAY SPRINGS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER FARM AND RANGELAND OF... CENTRAL SHERIDAN COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:11 AM MDT, 33 minutes earlier.
Area forecast discussion, May 7, 3:11 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 AM CDT SUN MAY 7 2000 CONVECTION WEAKENING WITHIN CURRENT WATCH AREA. 06Z ETA MODEL SHOWS GOOD AREA OF DIVERGENCE OVER PANHANDLE THROUGH 15Z WITH CONVECTION TO CONTINUE REGENERATING OVER THE PANHANDLE. THE AREA HAS BEEN WORKED OVER WITH STORMS WHICH CONTINUE TO FORM REMAINING BELOW SEVERE LIMITS. SEVERE THUNDERSTORM WATCH 238 CANCELLED FOR ARTHUR AND GRANT COUNTIES. .LBF...NONE. TLK
In the hours before
Special weather statement, May 7, 1:50 AM MDT, 1 hour 54 minutes before
NEZ022-023-035-071000- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 AM CDT SUN MAY 7 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT (4 AM MDT)... SEVERE THUNDERSTORM WATCH WW 238 HAS BEEN EXTENDED UNTIL 5 AM CDT (4 AM MDT) FOR GARDEN COUNTY IN THE NEBRASKA PANHANDLE...AND FOR GRANT AND ARTHUR COUNTIES IN WEST CENTRAL NEBRASKA. THIS INCLUDES THE COMMUNITIES OF OSHKOSH...HYANNIS AND ARTHUR. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MTM/TLK
Special weather statement, May 7, 2:49 AM MDT, 55 minutes before
NEZ022-070914- SPECIAL WEATHER STATEMENT CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 AM CDT SUN MAY 7 2000 ...SEVERE THUNDERSTORM WATCH FOR GARDEN COUNTY CANCELLED... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT (4 AM MDT) FOR GRANT AND ARTHUR COUNTIES... THE SEVERE THUNDERSTORM WATCH FOR GARDEN COUNTY HAS BEEN CANCELLED. THE THREAT FOR SEVERE STORMS HAS MOVED EAST. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR GRANT AND ARTHUR COUNTIES UNTIL 5 AM CDT ( 4 AM MDT). HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TLK
Special weather statement, May 7, 3:16 AM MDT, 28 minutes before
NEZ023-035-070944- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 416 AM CDT SUN MAY 7 2000 ...SEVERE THUNDERSTORM WATCH 238 CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 238 HAS BEEN CANCELLED FOR GRANT AND ARTHUR COUNTIES...IN WESTERN NEBRASKA. THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT HAS ENDED WITH SCATTERED CONVECTION TO CONTINUE THIS MORNING...BUT REMAIN BELOW SEVERE LIMITS. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 61 min |
| May 7, 12:00 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 60 min |
| May 7, 12:58 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 7, 1:54 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 66 min |
| May 7, 4:44 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 5:21 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| May 7, 5:46 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
| May 7, 6:13 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| May 7, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 5:28 PM MDT | Tornado Warning | LBF | Deuel, Keith, Perkins | 32 min |
| May 7, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| May 7, 5:59 PM MDT | Tornado Warning | LBF | Deuel | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.